Alert archive / Georgia / Flash Flood Warnings in 2019
Flash Flood Warning 12, NWS Atlanta, GA
NWS Atlanta, GA issued this flash flood warning at Jun 8, 2019, 11:13 AM EDT for 6 counties in Georgia. It was in force for 6 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2019, 11:13 AM EDT (15:13 UTC)
- Expired
- Jun 8, 2019, 5:15 PM EDT
- In force
- 6 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clayton County, GA, Coweta County, GA, DeKalb County, GA, Fayette County, GA, Henry County, GA, Rockdale County, GA
The radar
The Atlanta radar (KFFC), 19 km from the middle of the area, began a volume at 15:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 12:30 PM EDT | FLASH FLOOD | Peachtree City, GA | FLOODING AFFECTED RESIDENCES IN THE TINSLEY MILL AREA OF PEACHTREE CITY. |
| Jun 8, 2:30 PM EDT | FLASH FLOOD | 2 Ene Riverdale, GA | UPPER RIVERDALE RD IS CLOSED BETWEEN GARDEN WALK BLVD AND ARROWHEAD BLVD DUE TO FLOODING. |
| Jun 8, 3:22 PM EDT | FLASH FLOOD | 1 Se Morrow, GA | PORTION OF MT. ZION ROAD NEAR TGIF RESTAURANT IS FLOODED. |
| Jun 8, 4:47 PM EDT | FLASH FLOOD | Jonesboro, GA | IT WAS REPORTED THAT WATER HAD FLOODED SOME CARS AND HOUSES IN A NEIGHBORHOOD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 77 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 3.2 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 507 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 702 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
496
WGUS52 KFFC 081513
FFWFFC
GAC063-077-089-113-151-247-082115-
/O.NEW.KFFC.FF.W.0012.190608T1513Z-190608T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Peachtree City GA
1113 AM EDT Sat Jun 8 2019
The National Weather Service in Peachtree City has issued a
* Flash Flood Warning for...
Southwestern Rockdale County in north central Georgia...
Southern DeKalb County in north central Georgia...
Fayette County in north central Georgia...
Northwestern Henry County in north central Georgia...
Northeastern Coweta County in west central Georgia...
Clayton County in north central Georgia...
* Until 515 PM EDT Saturday.
* At 1112 AM EDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Two to
four inches of rain have already fallen. Flash flooding is
expected to begin shortly.
* Some locations that will experience flooding include...
McDonough, Fayetteville, Jonesboro, Peachtree City, Stockbridge,
Forest Park, Riverdale, Hampton, Tyrone, Morrow, Lovejoy, Senoia,
Lake City, Lithonia, Brooks, Sharpsburg, Turin, Woolsey, Lake
Spivey and Rex.
Additional rainfall amounts of one to two inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 3351 8463 3350 8461 3352 8459 3355 8446
3356 8446 3375 8419 3376 8412 3373 8406
3354 8407 3342 8420 3335 8436 3335 8438
3333 8439 3324 8452 3331 8465 3338 8468
3346 8468
$$1 follow-up statement
342
WGUS72 KFFC 081803
FFSFFC
Flash Flood Statement
National Weather Service Peachtree City GA
203 PM EDT Sat Jun 8 2019
GAC063-077-089-113-151-247-082115-
/O.CON.KFFC.FF.W.0012.000000T0000Z-190608T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Rockdale GA-DeKalb GA-Fayette GA-Henry GA-Coweta GA-Clayton GA-
203 PM EDT Sat Jun 8 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR
SOUTHWESTERN ROCKDALE...SOUTHERN DEKALB...FAYETTE...NORTHWESTERN
HENRY...NORTHEASTERN COWETA AND CLAYTON COUNTIES...
At 200 PM EDT, Doppler radar indicated additional heavy
bands of thunderstorms producing heavy rain moving back
over the warned area. Three to five inches of rain have already
fallen
Some locations that will experience flooding include...
McDonough, Fayetteville, Jonesboro, Peachtree City, Stockbridge,
Forest Park, Riverdale, Hampton, Tyrone, Morrow, Lovejoy, Senoia,
Lake City, Lithonia, Brooks, Sharpsburg, Turin, Woolsey, Lake Spivey
and Rex.
Additional rainfall amounts of one to three inches are possible in
the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 3351 8463 3350 8461 3352 8459 3355 8446
3356 8446 3375 8419 3376 8412 3373 8406
3354 8407 3342 8420 3335 8436 3335 8438
3333 8439 3324 8452 3331 8465 3338 8468
3346 8468
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 10:33 AM EDT, 40 minutes earlier.
Area forecast discussion, Jun 8, 10:33 AM EDT, 40 minutes before
Area Forecast Discussion...UPDATED National Weather Service Peachtree City GA 1033 AM EDT Sat Jun 8 2019 .UPDATE... Deep moisture rotating around the upper low has lead to showers and thunderstorms over n and portions of central GA this morning, with heavy rain associated. Have gotten reports of water over some roads where the heaviest rain persisted for a period of time. Occasional showers and storms are expected through the afternoon. BDL && .PREV DISCUSSION... /Issued 734 AM EDT Sat Jun 8 2019/ UPDATE... SHRA/TSRA entering the ATL metro area about on schedule so no big changes to PoP or Wx needed. Again no strong convection expected this morning, just embedded/elevated TSRA this morning followed by a break and then scattered TSRA after 3PM. Considered FF.A for far NE counties but not seeing sufficient amount of rain to exceed guidance. Looks much more likely just NE of CWA. Will continue to monitor. SNELSON PREV DISCUSSION... /Issued 356 AM EDT Sat Jun 8 2019/ .Morning Forecast Discussion... SHORT TERM /Today through Sunday/... Primary concern in the short term period is timing of rounds of precip and PoPs. Very moist pattern continues with upper low centered over western TN trapped under large eastern CONUS ridge. Will be similar pattern to last two days, but more clouds and cooler temps (and lower instability) than yday. Timing rounds of precip especially challenging with tropical airmass and very little lift needed to initiate convection. Models often struggle with this. Based on consensus of hires model guidance, appears one round of more widespread SHRA/embedded TSRA this morning then more scattered SHRA/TSRA later this afternoon. Any storms will have high precip efficiency but with limited instability and moderately strong (~25kts) winds aloft, rain rates should stay in check. FF guidance has dropped some but not seeing potential to exceed new guidance. For Sunday, upper low moves only a little east while filling in. Trough axis still to our west so another wet day. Flow aloft will be weaker so could see locally high amounts of rain. Will need to recheck potential for flash flooding on later shifts. SNELSON LONG TERM /Sunday Night through Friday/... Rain, Rain, Go Away! That will be the feeling by the time we start the long term period, but there's no relief in site until Thursday. By Monday morning, the low-pressure system that will be anchored over the Southeastern U.S. will be partially swept up by a shortwave trough moving through the Eastern CONUS. A cold front will also be moving into the area Monday morning as well but is expected to stall through the forecast area. While most of the energy will be swept up, some remnant of the low-pressure will remain and continue to pump moisture from the Gulf into the forecast area. A second shortwave trough will dig into the area by Wednesday night, which will sweep up the rest of the low-pressure system, push a cold front completely through the forecast area and replace the current airmass with a dry area of high pressure. There will still be a 15% to 30% chance for rain on Thursday as the rain move out of the area but afterwords clear skies are expected for the first time all week. Highs in the upper 70s and 80s expected through the week. Thiem AVIATION... 12Z Update... IFR cigs will continue this morning, improving to MVFR after 14Z. Widespread SHRA with some isold embedded TS will move out of ATL area airports after 14Z, though there is still uncertainty on exact timing of rounds of SHRA/TSRA. After main round this morning, sct SHRA/TSRA again likely to develop after 19-20Z with widespread MVFR cigs around 2500-3000ft continuing. Sfc winds will remain SE 5-10kts today, decreasing to 3-5kts after 01Z, then increasing slightly after 14Z Sunday. //ATL Confidence...12Z Update... Low confidence on SHRA vs VCSH timing. Medium confidence on TSRA timing. High confidence on all other elements. SNELSON && .PRELIMINARY POINT TEMPS/POPS... Athens 78 68 80 67 / 80 70 80 80 Atlanta 78 70 80 69 / 100 60 70 70 Blairsville 73 63 74 62 / 90 70 70 70 Cartersville 78 68 81 67 / 80 60 70 60 Columbus 82 70 82 69 / 80 60 70 60 Gainesville 75 68 77 68 / 80 80 80 80 Macon 82 68 82 67 / 80 60 70 60 Rome 78 68 82 67 / 80 60 60 60 Peachtree City 79 67 80 66 / 100 60 70 60 Vidalia 85 71 86 71 / 80 50 60 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BDL LONG TERM....41 AVIATION...BDL
Hazardous weather outlook, Jun 8, 3:53 AM EDT, 7 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 353 AM EDT Sat Jun 8 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-090800- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 353 AM EDT Sat Jun 8 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Several waves of numerous to widespread showers and thunderstorms will form across the forecast area today and tonight. A few of the storms could be strong with heavy rain, gusty winds, and lightning possible. One to two inches of rain will be possible today and tonight with locally higher amounts possible where heavy rain persists for prolonged periods of time. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Several continuous waves of showers and thunderstorms are expected Saturday through Thursday with the greatest coverage Saturday through Monday. Any thunderstorms will be capable of gusty winds, lightning and heavy rain. Flooding could be a growing concern as we approach the weekend with continued rounds of showers and storms. Please monitor updates for any changes. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jun 8, 9:19 AM EDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
919 AM EDT Sat Jun 8 2019
GAZ033-034-044>046-053>057-081400-
Fayette GA-North Fulton GA-Rockdale GA-Clayton GA-Coweta GA-
DeKalb GA-Gwinnett GA-Spalding GA-Henry GA-South Fulton GA-
919 AM EDT Sat Jun 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR FAYETTE... SOUTHEAST FULTON...
ROCKDALE...CLAYTON...EASTERN COWETA...DEKALB...SOUTHERN GWINNETT...
SPALDING...AND HENRY COUNTIES UNTIL 1000 AM EDT...
At 917 AM EDT...a cluster of strong thunderstorms was along a line
extending from near Rosebud to near Sharpsburg...and moving
northeast at 25 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of these storms include
Atlanta, Newnan, Griffin, McDonough, Decatur, Fayetteville, Conyers,
Jonesboro, Peachtree City, East Point, Stockbridge, Union City,
Forest Park, Snellville, Riverdale, College Park, Fairburn, Lilburn,
Clarkston and Hampton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3348 8477 3378 8443 3394 8411 3389 8385
3379 8398 3375 8392 3371 8391 3365 8393
3352 8405 3350 8403 3323 8430 3322 8480
TIME...MOT...LOC 1317Z 222DEG 21KT 3384 8396 3334 8471Special weather statement, Jun 8, 10:19 AM EDT, 54 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1019 AM EDT Sat Jun 8 2019
GAZ034-035-037-045>048-055-057-081500-
Walton GA-Rockdale GA-Barrow GA-Clayton GA-DeKalb GA-Gwinnett GA-
Oconee GA-Newton GA-Henry GA-
1019 AM EDT Sat Jun 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR WALTON...ROCKDALE...BARROW...
EASTERN CLAYTON...SOUTHERN DEKALB...GWINNETT...NORTHWESTERN OCONEE...
NEWTON AND HENRY COUNTIES UNTIL 1100 AM EDT...
At 1019 AM EDT...a line of strong thunderstorms was along a line
extending from Auburn to Jw Smith Reservoir...and moving northeast at
20 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of these storms include
Lawrenceville, McDonough, Conyers, Winder, Monroe, Covington, Duluth,
Stockbridge, Snellville, Suwanee, Lilburn, Loganville, Norcross,
Clarkston, Braselton, Hampton, Auburn, Lovejoy, Stone Mountain and
Locust Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3407 8377 3407 8374 3405 8371 3404 8357
3394 8352 3392 8344 3387 8342 3379 8353
3360 8368 3357 8368 3349 8373 3341 8390
3345 8393 3340 8398 3339 8397 3337 8400
3334 8406 3335 8439 3397 8420 3412 8381
TIME...MOT...LOC 1419Z 240DEG 16KT 3401 8383 3340 8437The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 9:19 AM EDT | Special Weather Statement | FFC | Clayton, Coweta, DeKalb, Fayette, Henry, Rockdale and 1 more | 41 min |
| Jun 8, 10:19 AM EDT | Special Weather Statement | FFC | Barrow, DeKalb, Gwinnett, Henry, Newton, Rockdale and 1 more | 41 min |
| Jun 8, 11:02 AM EDT | Flash Flood Watch | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 80 more | 33 hr |
| Jun 8, 11:57 AM EDT | River Flood Warning | FFC | Gwinnett | 104 min |
| Jun 8, 12:31 PM EDT | Special Weather Statement | FFC | Clarke, Madison, Morgan, Oconee | 44 min |
| Jun 8, 2:06 PM EDT | Special Weather Statement | FFC | Greene | 24 min |
| Jun 8, 2:21 PM EDT | Flash Flood Warning | FFC | Coweta, Harris, Meriwether, Muscogee, Troup | 5 hr |
| Jun 8, 2:22 PM EDT | River Flood Warning | FFC | Coweta, Fayette | 14 hr |
| Jun 8, 2:25 PM EDT | Flash Flood Warning | FFC | Barrow, Clarke, Gwinnett, Hall, Jackson, Madison and 4 more | 5 hr |
| Jun 8, 2:33 PM EDT | River Flood Warning | FFC | Coweta | 6 hr |
| Jun 8, 2:44 PM EDT | River Flood Warning | FFC | Gwinnett, Walton | 3 hr |
| Jun 8, 3:31 PM EDT | Flash Flood Warning | FFC | Henry, Newton, Rockdale, Spalding | 4 hr |
| Jun 8, 3:58 PM EDT | Special Weather Statement | FFC | Jones, Twiggs, Wilkinson | 32 min |
| Jun 8, 4:14 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Jones, Twiggs, Wilkinson | 46 min |
| Jun 8, 4:51 PM EDT | River Flood Warning | FFC | Fayette | 28 hr |
| Jun 8, 5:22 PM EDT | Special Weather Statement | FFC | Morgan, Putnam | 23 min |
| Jun 8, 5:23 PM EDT | Special Weather Statement | FFC | Twiggs | 37 min |
| Jun 8, 5:35 PM EDT | Special Weather Statement | FFC | Hancock, Taliaferro | 25 min |
| Jun 8, 5:37 PM EDT | River Flood Warning | FFC | Coweta, Fayette, Spalding | 26 hr |
| Jun 8, 5:48 PM EDT | Special Weather Statement | FFC | Clarke, Greene, Morgan, Oconee, Oglethorpe | 27 min |
| Jun 8, 6:03 PM EDT | Special Weather Statement | FFC | Taliaferro, Wilkes | 27 min |
| Jun 8, 6:16 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Jefferson, Warren | 44 min |
| Jun 8, 6:45 PM EDT | Special Weather Statement | FFC | Washington | 30 min |
Nearby
Flash Flood Warnings in Georgia, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.